7
   

One thing I've noticed about blood thinners...

 
 
Reply Sun 6 Sep, 2015 03:36 am
One thing I’ve noticed about blood thinners is that when you stab yourself in the finger trying to knife open a bottle of 81 mg aspirins because you cannot get the goddam childproof cap off no matter what else you do.…it takes a long time to stop bleeding…and makes your keyboard sticky.

Just saying'.
  • Topic Stats
  • Top Replies
  • Link to this Topic
Type: Discussion • Score: 7 • Views: 811 • Replies: 14
No top replies

 
roger
 
  1  
Reply Sun 6 Sep, 2015 03:50 am
@Frank Apisa,
Interesting. Are you sure you should be taking even the 81mg dose while on blood thinners? I know different thinners work differently, but I would be a little wary of this.
Frank Apisa
 
  1  
Reply Sun 6 Sep, 2015 11:47 am
@roger,
roger wrote:

Interesting. Are you sure you should be taking even the 81mg dose while on blood thinners? I know different thinners work differently, but I would be a little wary of this.


Actually...it is an anti-coagulant...and my doctor would prefer a full dose aspirin...but my stomach just cannot tolerate it.

Thumb looks like it went through a meat grinder.

Gotta learn to control the anger!
roger
 
  1  
Reply Sun 6 Sep, 2015 04:01 pm
@Frank Apisa,
Especially, don't get mad about being angry. Really, I know such people and they are not fun to be around.
0 Replies
 
hawkeye10
 
  0  
Reply Sun 6 Sep, 2015 04:55 pm
@Frank Apisa,
Quote:
Actually...it is an anti-coagulant...and my doctor would prefer a full dose aspirin...but my stomach just cannot tolerate it.


I have been taking two full strength aspirin a day for knee pain for about a decade. My doctors are not thrilled.
dlowan
 
  1  
Reply Mon 7 Sep, 2015 03:29 pm
@Frank Apisa,
Those child proof lids are a bummer.
0 Replies
 
HesDeltanCaptain
 
  0  
Reply Tue 8 Sep, 2015 07:19 am
@Frank Apisa,
Take a multivitamin with 100% of the day's vitaminK - aids blood clotting. Though if on prescription blood thinners check with your doctor, could make it less effective.
0 Replies
 
HesDeltanCaptain
 
  0  
Reply Tue 8 Sep, 2015 07:20 am
@hawkeye10,
Doctors never like it when we do things making them less necessary. Smile
0 Replies
 
neologist
 
  1  
Reply Thu 10 Sep, 2015 02:04 pm
@Frank Apisa,
Without knowing how badly you cut yourself, I'd still speculate that 81mg may be too much. I take 325 and have not noticed any problems.
Frank Apisa
 
  0  
Reply Fri 11 Sep, 2015 02:42 pm
@neologist,
neologist wrote:

Without knowing how badly you cut yourself, I'd still speculate that 81mg may be too much. I take 325 and have not noticed any problems.


Okay.

Now take it in combination with a blood thinner or anti-coagulant...and see if there is a change.
InfraBlue
 
  2  
Reply Fri 11 Sep, 2015 03:28 pm
If you don't have children accessing those bottles, replace the child proof caps with cork or rubber stoppers.

You can find them at hobby and art supply stores.
0 Replies
 
Banana Breath
 
  1  
Reply Fri 11 Sep, 2015 05:59 pm
@Frank Apisa,
Quote:
MONDAY, April 14, 2014 (HealthDay News) -- People taking blood thinners to prevent clots in their legs or lungs may put themselves at risk for serious internal bleeding if they also take common painkillers such as aspirin or ibuprofen, researchers warn.

These over-the-counter painkillers -- called nonsteroidal anti-inflammatory drugs (NSAIDs) -- include such drugs as Advil, Aleve, Bufferin, Excedrin, Motrin and Nuprin, as well as aspirin. Patients who use blood thinners such as warfarin, Eliquis, Xarelto or Pradaxa should not take them, the researchers said.

"If you are taking an NSAID while taking an anticoagulant, your risk of a major bleed is double what it would be if you weren't taking an NSAID," said lead researcher Dr. Bruce Davidson. He's with the division of pulmonary and critical care medicine at the University of Washington School of Medicine in Seattle.

http://consumer.healthday.com/general-health-information-16/aspirin-news-46/taking-blood-thinners-with-certain-painkillers-may-raise-bleeding-risk-686805.html
0 Replies
 
neologist
 
  1  
Reply Fri 11 Sep, 2015 06:05 pm
@Frank Apisa,
Why would I do that, Frank?
Are you also taking Plavix or Warfarin or some other awful stuff?
Then I take back what I said because I know nothing.

Talk with your doc about surgical risk.
0 Replies
 
roger
 
  1  
Reply Fri 11 Sep, 2015 06:10 pm
He says his doctor would prefer he take the full dose over the 81mg, so clearly his doctor is aware of all this.
neologist
 
  1  
Reply Fri 11 Sep, 2015 06:16 pm
@roger,
Eek!

Put away all sharp objects, Frank!
0 Replies
 
 

Related Topics

Immortality and Doctor Volkov - Discussion by edgarblythe
Sleep Paralysis - Discussion by Nick Ashley
On the edge and toppling off.... - Discussion by Izzie
Surgery--Again - Discussion by Roberta
PTSD, is it caused by a blow to the head? - Question by Rickoshay75
THE GIRL IS ILL - Discussion by Setanta
 
  1. Forums
  2. » One thing I've noticed about blood thinners...
Copyright © 2021 MadLab, LLC :: Terms of Service :: Privacy Policy :: Page generated in 0.05 seconds on 03/02/2021 at 05:15:55